Vol. 6, No. 4, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Volume 7, Issue 1
Volume 6, Issue 4
Volume 6, Issue 3
Volume 6, Issue 2
Volume 6, Issue 1
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 2379-1691 (e-only)
ISSN: 2379-1683 (print)
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
On Fredholm boundary conditions on manifolds with corners, I: Global corner cycles obstructions

Paulo Carrillo Rouse, Jean-Marie Lescure and Mario Velásquez

Vol. 6 (2021), No. 4, 607–628
DOI: 10.2140/akt.2021.6.607
Abstract

Given a connected manifold with corners of any codimension there is a very basic and computable homology theory called conormal homology defined in terms of faces and orientations of their conormal bundles, and whose cycles correspond geometrically to corner cycles.

Our main theorem is that, for any manifold with corners X of any codimension, there is a natural and explicit morphism K(𝒦(X)) THpcn(X, ) between the K-theory group of the algebra 𝒦(X) of b-compact operators for X and the periodic conormal homology group with rational coefficients, and that T is a rational isomorphism.

As shown by the first two authors in a previous paper, this computation implies that the rational groups Hevpcn(X, ) provide an obstruction to the Fredholm perturbation property for compact connected manifolds with corners.

This paper differs from that previous paper, in which the problem is solved in low codimensions, in that here we overcome the problem of computing the higher spectral sequence K-theory differentials associated to the canonical filtration by codimension by introducing an explicit topological space whose singular cohomology is canonically isomorphic to the conormal homology and whose K-theory is naturally isomorphic to the K-theory groups of the algebra 𝒦(X).

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/akt

We have not been able to recognize your IP address 44.201.96.43 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
index theory, $K$-theory, manifolds with corners, Lie groupoids
Mathematical Subject Classification 2010
Primary: 19K56, 55N15, 58H05, 58J22, 58J40
Milestones
Received: 24 October 2019
Revised: 22 February 2021
Accepted: 22 March 2021
Published: 12 February 2022
Authors
Paulo Carrillo Rouse
Institut de Mathématiques de Toulouse
Toulouse
France
Jean-Marie Lescure
Université Paris-Est Créteil
Créteil
France
Mario Velásquez
Department of Mathematics
Universidad de Los Andes
Bogotá
Colombia